Infusion site issues

By lisagq926 Latest Reply 2012-01-04 18:18:29 -0600
Started 2012-01-04 14:16:27 -0600

I have been on the pump for about 7 months. Theast month or so my infusion sites have been very itchy. After I change the site, the old site continues to itch like crazy!! I also have marks all over my stomach from the infusin set. I feel like they are going to be permanent scars. Does this happen to anyone else?? How can I minimize the scarring. I feel like I can't ever show my stomach to anyone. I'm embarrassed to even let my husband see it.

4 replies

Old-n-Grey-n-Wiser 2012-01-04 18:18:29 -0600 Report

There is the possibility that you could be allergic to the adhesive,, my daughter has to watch what type of surgical tape is used on her because of this.


Redhead00 2012-01-04 17:18:14 -0600 Report

I have had diabetes for 5 years and the pump for 3. During the first few months of the pump the set would itch like crazy! But soon I got used to it

Sped 2012-01-04 14:34:21 -0600 Report

Hi Lisaqq, I've been on the pump for more than 10 years, in regards to being itchy after you remove the infusion set, try removing it in the shower slowly. If you tend to pull it off quickly, it irritates my skin and will become itchy too. Also apply neosporin after an hour or so. As far as scars, try changing the sites more often. The longer they are on one spot, the more chance for scarring to take place. Good luck!